On a Functional Equation Related to Information Theory

Prem Nath, Dhiraj Kumar Singh


The general solutions of a functional equation, without imposing any
regularity condition on the mappings appearing in it, have been
obtained. One solution of this functional equation is useful from
information-theoretic point of view.


Functional equation, additive mapping, multiplicative mapping

Full Text:



Z. Daróczy and L. Losonczi, Uber die Erweiterung der auf einer Punktmenge additiven Funktionen, Publ. Math. (Debrecen) 14 (1967), 239–245.

J. Havrda and F. Charvát, Quantification method of classification process, concept of structural α-entropy, Kybernetika (Prague) 3 (1967), 30–35.

PL. Kannappan and P.K. Sahoo, On the general solution of a functional equation connected to sum form information measures on open domain-VI, Radovi Matematicki 8 (1992), 231–239.

L. Losonczi, Functional equations of sum form, Publ. Math. (Debrecen) 32 (1985), 57–71.

L. Losonczi and Gy.Maksa, On some functional equations of the information theory, Acta Math. Acad. Sci. Hung. 39 (1982), 73–82.

P. Nath and D.K. Singh, On a multiplicative type sum form functional equation and its role in information theory, Applications of Mathematics 51(5) (2006), 495–516.

P. Nath and D.K. Singh, On a sum form functional equation and its role in information theory, in Proc.: 8th National Conf. ISITA on “Information Technology: Setting Trends in Modern Era”, (2008), 88–94.

P. Nath and D.K. Singh, On a functional equation containing an indexed family of unknown mappings, Functional Equations in Mathematical Analysis (Edited by Themistocles Rassias and Janusz Brzdek), Springer 52 (2011), 671–687.

P. Nath and D.K. Singh, A sum form functional equation on a closed domain and its role in information theory, arXiv:1508.05910v1 (2015), 1–18

DOI: http://dx.doi.org/10.23755/rm.v32i0.332


  • There are currently no refbacks.

Copyright (c) 2017 P. Nath et al.

Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 International License.

Ratio Mathematica - Journal of Mathematics, Statistics, and Applications. ISSN 1592-7415; e-ISSN 2282-8214.